Texas, 2022Hail in Texas, November 11, 2022
November 11, 2022 · NWS EWX · 2 events in 2 counties and zones
Thunderstorms developed along a cold front that moved through South Central Texas. Some of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a cold front that moved through South Central Texas. Some of these storms produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 11, 5:10 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 11, 5:10 AM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
510 AM CST Fri Nov 11 2022
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 259 AM CST Fri Nov 11 2022
A warm and muggy night is ongoing across South-Central Texas with
temperatures well above normal. Seeing current readings in the
middle 60s to lower 70s with dewpoints not much lower. This is
leading to another night of widespread stratus and patchy fog closer
to the Coastal Plains. The good news for you cold weather and rain
fans is that changes are finally coming today as a cold front tracks
south overnight across West Texas. A strong upper low is moving
across the Southern Plains and this upper support along with the
surface focus of the cold front and abundant moisture will allow for
numerous showers and thunderstorms to develop along and behind the
boundary as it moves south through the region. The front is expected
to initially move into the northern Edwards Plateau and northern
Hill Country around 7 AM and continue into the I35 corridor between
11am-2pm and through the Coastal Plains by 4 PM. Instability amounts
ahead of the front and steeper elevated lapse rates behind the front
will support a continued low chance for some marginally severe hail
today from the stronger cells. The latest Day 1 Outlook from SPC has
most of our CWA in a marginal risk while a slight risk is in place to
our south where slightly better instability is expected ahead of the
boundary.
Overall rainfall amounts today will average between 3/4 to an inch
in the northern CWA with amounts generally less than a half of an
for the remainder of the area, with little to no rain expected
closer to the Rio Grande. Northerly winds behind the front will be
around 20-25 mph with higher gusts. This should be just below Wind
Advisory criteria, but future shifts may need to watch speeds
closely and issue an advisory if winds are a bit stronger.
Highs today will be dependent on when the front passes you as
temperatures behind the front will quickly drop into the 40s and 50s
by the late afternoon hours for much of the area. Temperatures will
continue to drop with lows Saturday morning in the 30s and lower 40s
for most of the area. Some locations in the northern Hill Country
around northern Edwards and western Kerr/Gillespie/LLano will flirt
with the 32 degree mark for the season's first freeze for those
locations. Winds will remain elevated which may keep things just
above freezing and will hold off on a Freeze Warning issuance as the
overall probability of a widespread freezing temperatures in the
listed counties above is low. Plenty of sunshine and highs in the
50s and 60s is expected for Saturday.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 259 AM CST Fri Nov 11 2022
High pressure will continue to build down into the area Saturday
night and guidance is pointing to some freezing temps mainly in the
Hill Country by early Sunday morning. The center of the high will be
centered well to the NE but winds will become light enough that good
radiational cooling could bring the first freeze to parts of the
CWA and a first freeze warning. E/NE winds are not ideal in getting
our coldest temps so will see how that plays out. Some typical
low/cold spots like AUS could also reach the freezing mark. Sunday's
highs will be similar to Saturday but clouds will be on the increase
Sunday afternoon into Sunday night as another upper trof digs through
the SW U.S. and overrunning conditions set up Sunday night into
Monday. Will see a steep gradient of POP on Monday from West to East
across the CWA with high chance to likely pops from roughly SAT area
extending to the NE. Showers with some embedded elevated storms are
possible as surface based instability looks to be limited. Overall
QPF looks to be 0.25 to 0.50 inches...best totals to the E/NE. A dry
slot and cold front looks to come through by Monday
afternoon/evening...ending precip chances. Winds will be gusty behind
the front into Tuesday as cooler surface high pressure once again
builds into the region. Tried to bump up winds a bit on Tue.
A Zonal upper flow on Wed may keep some clouds around before yet
another upper trough moves in from the west on Thursday with another
surge of high pressure. Not sure how much moisture will be around for
this next system on Thu so pop will remain below 20 percent. Should
get some clearing behind this system with more high pressure likely
to surge into Texas by late in the week. So cool temps, both max and
min, for the majority of next week...lows in the 40s, highs in the
50s/60s.
&&
.AVIATION...
(12Z TAFS)
Issued at 507 AM CST Fri Nov 11 2022
MVFR/IFR ceilings will remain in place for much of the day as
moisture pools ahead of a cold front. This front will bring a chance
of rain to all sites, but the bulk of the rain will occur at the I35
sites. Some thunder will also be possible from this activity with the
best timing from about 17z-22z. Breezy northerly winds will also move
in behind the front with speeds around 15-21 knots with gusts up to
30 knots. Otherwise, VFR should return tonight with mostly clear
skies expected tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 70 39 57 37 / 90 20 0 0
Austin Bergstrom Intl Airport 70 38 57 32 / 80 30 0 0
New Braunfels Muni Airport 74 41 61 37 / 80 30 0 0
Burnet Muni Airport 64 36 56 32 / 90 10 0 0
Del Rio Intl Airport 71 42 61 42 / 40 0 0 0
Georgetown Muni Airport 68 36 56 34 / 90 20 0 0
Hondo Muni Airport 75 39 63 36 / 80 0 0 0
San Marcos Muni Airport 71 39 59 35 / 90 30 0 0
La Grange - Fayette Regional 73 42 59 36 / 70 40 0 0
San Antonio Intl Airport 73 40 60 39 / 80 20 0 0
Stinson Muni Airport 74 43 62 41 / 80 20 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...29
Long-Term...09
Aviation...29
Hazardous weather outlook, Nov 11, 3:47 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
347 AM CST Fri Nov 11 2022
TXZ171>173-183>194-202>209-217>225-228-121200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
347 AM CST Fri Nov 11 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A strong cold front will move through the area Friday bringing
numerous showers and embedded storms, much colder temperatures,
and windy conditions. There is a Marginal Risk (1 of 5) that some
isolated storms could become severe. In addition to a cloud to
ground lightning risk with any storms, large hail and damaging
wind gusts are the primary threats with any severe storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The first freeze of the season is becoming more likely Saturday
and Sunday mornings across portions of the northern and western Hill
Country.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Nov 11, 8:22 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
822 AM CST Fri Nov 11 2022
TXZ171-172-111500-
Llano TX-Burnet TX-
822 AM CST Fri Nov 11 2022
...A strong thunderstorm will impact portions of northeastern Llano
and northern Burnet Counties through 900 AM CST...
At 821 AM CST, Doppler radar was tracking a strong thunderstorm near
Chappel, or 17 miles southeast of San Saba, moving northeast at 55
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Llano, Buchanan Lake Village, Lake Victor, Baby Head, Lone Grove,
Sunnylane, Watson, Bluffton, Tow and Briggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3075 9874 3092 9871 3092 9842
3094 9841 3096 9845 3098 9844 3101 9846
3103 9844 3103 9791
TIME...MOT...LOC 1421Z 240DEG 49KT 3100 9855
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GALEHail, Burnet
- When
- November 11, 8:55 AM CST
- Where
- Burnet County, 1.1 mi NNE of Oakalla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.984, -97.921
A thunderstorm produced dime to quarter size hail in Oakalla near the intersection of FM 963 and FM 2657.
Hail, Travis
- When
- November 11, 12:26 PM CST
- Where
- Travis County, 1.83 mi NE of Austin Lakeway Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.370, -97.980
A thunderstorm produced hail ranging from pea to nickel size in Lakeway. Most of the hail was pea size.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Virginia, November 11, 2022$76,000 · EF0 · 8 events
- Strong Wind in Massachusetts, November 11 to 12, 2022$13,000 · 7 events
- Hail in Texas, November 11, 2022$10,000 · 2 in hail · 9 events
- Flood and Heavy Rain in Pennsylvania, November 11 to 12, 20228 events
- Winter Weather in Arkansas, November 11 to 12, 20227 events
- Flash Flooding and Flooding in North Carolina, November 11 to 12, 2022$9,000 · 6 events
- Winter Weather in Michigan, November 11 to 14, 2022$10,000 · 6 events
- Flood and Heavy Rain in Ohio, November 11, 20224 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 11, 20224 events
- Damaging Winds and Strong Wind in Virginia, November 11, 2022$3,000 · 50 kt wind · 3 events
- Strong Wind in Connecticut, November 11 to 12, 2022$5,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 11, 20222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1059842, 1059843.